What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before the first event at Mar 7, 5:28 PM CST, 2 hours 32 minutes earlier. Its key messages:
- Updated at 525 PM CST Sat Mar 7 2026
- Temperatures will remain around 10-15 degrees above normal into the middle of next week. The hottest days appear to be Today, Tuesday, and Wednesday. Highs for most areas expected to approach or surpass record highs, along with the potential for record warm lows for some locations.
- Showers and storms will be possible this afternoon into Sunday. A severe storm or two capable of damaging winds, hail up to 1", locally heavy rainfall, and a tornado cannot be ruled out especially in northwestern areas. Widespread showers and storms in association with a frontal boundary which could lead to flooding of poor drainage and urban areas.
- Dense fog of less than 1 nautical mile of visibility is possible in the cooler shelf waters of the Mississippi Coast late tonight. Dense fog cannot be ruled out for immediate coastal areas near the cooler shelf waters.
Area forecast discussion, Mar 7, 5:28 PM CST, 2 hours 32 minutes before
Area Forecast Discussion...UPDATED
National Weather Service New Orleans LA
528 PM CST Sat Mar 7 2026
...NEW AVIATION...
.KEY MESSAGES...
Updated at 525 PM CST Sat Mar 7 2026
- Temperatures will remain around 10-15 degrees above normal into
the middle of next week. The hottest days appear to be Today,
Tuesday, and Wednesday. Highs for most areas expected to
approach or surpass record highs, along with the potential for
record warm lows for some locations.
- Showers and storms will be possible this afternoon into Sunday.
A severe storm or two capable of damaging winds, hail up to 1",
locally heavy rainfall, and a tornado cannot be ruled out
especially in northwestern areas. Widespread showers and storms
in association with a frontal boundary which could lead to
flooding of poor drainage and urban areas.
- Dense fog of less than 1 nautical mile of visibility is possible
in the cooler shelf waters of the Mississippi Coast late tonight.
Dense fog cannot be ruled out for immediate coastal areas near
the cooler shelf waters.
&&
.SHORT TERM...
(This afternoon through Sunday)
Issued at 1152 AM CST Sat Mar 7 2026
Ridging over the eastern Gulf and western Atlantic. Upper trough
from Wisconsin to near San Diego, with the main impulses over Iowa
and Baja California. At the surface, high pressure extended from
near Bermuda across most of the northern Gulf. Low pressure was over
Wisconsin with a cold front to another low center over southern
Missouri, then southwestward into west Texas. A line of showers and
thunderstorms, a few severe, was ahead of the cold front from West
Tennessee into central Texas. Locally, skies were mostly cloudy
across much of the area, with noon CST temperatures ranging from
the upper 70s to mid 80s. Dew points were generally around 70
degrees.
The early morning LIX sounding showed an uncapped and unstable
airmass, with precipitable water value of 1.36 inches. CAPE values
were in excess of 2000 J/kg, and downdraft CAPE around 1000 J/kg. At
this point, shear was very limited.
Much of the afternoon will see scattered showers and perhaps a
rumble or two of thunder. The main threat of convection will
shift southeastward with the frontal boundary tonight. Main
concerns will be hail and wind, but the tornado threat is non-
zero. Heavy rain could produce a quick 1-2 inches of rainfall, but
unless it falls in a very short time, widespread problems aren't
anticipated through sunrise Sunday.
Most of the mesoscale modeling indicates that the overnight round of
convection will be offshore by 12z Sunday. However, there are a
couple of solutions that reinvigorate convection along Interstate 10
to our west Sunday morning. While this wouldn't be expected to be a
severe weather threat, it could raise some issues regarding rainfall
if we get another 1-2 inches of rain on top of the overnight rain.
Any rain should end prior to sunset Sunday.
Much above normal temperatures will continue through the remainder
of the weekend. At first glance, forecast lows would appear too
cool tonight, but with convection expected to move through the
area overnight, will assume that slightly drier air mixes down
behind the convection. Some concern about fog development
overnight if convection is slow to arrive. At this point, won't
rule out fog, but confidence not high enough for advisories.
&&
.LONG TERM...
(Sunday night through Friday)
Issued at 1152 AM CST Sat Mar 7 2026
Upper ridging will build back over the area for the early part of
the workweek. Could be scattered showers Monday, but Tuesday
looks dry. An upper trough passage Wednesday or Wednesday night
will bring another round of showers and thunderstorms to the area
at that point, and we'll have to monitor for an additional threat
of severe weather/heavy rainfall. That system will bring a brief
period of cooler air to the area, which will take high
temperatures back to around normal, closer to 70 degrees. There
will be at least one much cooler night (Thursday night) where much
of the area will see lows in the 40s. By next Saturday, highs are
likely to be pushing 80 degrees again.
&&
.AVIATION...
(00Z TAFS)
Issued at 525 PM CST Sat Mar 7 2026
VIS and CIG reductions (IFR/MVFR) will be likely across the
region tonight through Sunday morning as showers and thunderstorms
develop and move through the region. Convection will not be
constant, but intermittent SHRAs and TSs will be likely. Winds
around convection will be a bit erratic as well, but generally a
southerly flow outside of convection will continue. Additional
showers will be possible Sunday afternoon and early evening, but
at this juncture these will be more scattered in nature. Finally,
most terminals will improve as this cycle ends with VFR
conditions developing at or just after 09/00z. (Frye)
&&
.MARINE...
Issued at 1152 AM CST Sat Mar 7 2026
Onshore southeasterly flow will continue through the weekend
averaging generally around 10 to 15 knots or so. Conditions will
remain favorable for areas of coastal fog for nearshore waters on
Sunday morning particularly for the Mississippi Coast, but concerns
with timing of approaching thunderstorms limits confidence in fog
development enough to forego advisory issuance for now. Otherwise,
daily isolated to scattered shower/storm chances will remain
possible each day closer to nearshore areas, with a greater risk of
thunderstorm impacts to the marine waters on Sunday into Monday.
Onshore southeasterly flow is expected to persist through atleast
the middle of the new workweek next week.
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...None.
GM...None.
MS...None.
GM...None.
&&
SHORT TERM...RW
LONG TERM....RW
AVIATION...RDF
MARINE...RW
In the hours before
Special weather statement, Mar 7, 4:09 PM CST, 3 hours 51 minutes before
Special Weather Statement
National Weather Service New Orleans LA
409 PM CST Sat Mar 7 2026
MSZ068-072300-
Wilkinson MS-
409 PM CST Sat Mar 7 2026
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF EASTERN WILKINSON
COUNTY THROUGH 500 PM CST
...
At 409 PM CST, Doppler radar was tracking a strong thunderstorm over
Woodville, or 20 miles north of Jackson, moving north at 30 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Woodville and Crosby.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3135 9121 3134 9115 3132 9112 3132 9110
3129 9108 3128 9106 3100 9123 3103 9142
3135 9133 3137 9122
TIME...MOT...LOC 2209Z 202DEG 28KT 3113 9130
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
ZeringueSpecial weather statement, Mar 7, 4:16 PM CST, 3 hours 44 minutes before
Special Weather Statement
National Weather Service New Orleans LA
416 PM CST Sat Mar 7 2026
LAZ083-072300-
Northern Livingston LA-
416 PM CST Sat Mar 7 2026
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF NORTHEASTERN
LIVINGSTON PARISH THROUGH 500 PM CST
...
At 416 PM CST, Doppler radar was tracking a strong thunderstorm near
Livingston, or 14 miles west of Hammond, moving northeast at 15 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Livingston and Albany.
This includes Interstate 12 between mile markers 23 and 32.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3049 9057 3042 9066 3047 9076 3065 9072
3065 9057
TIME...MOT...LOC 2216Z 214DEG 14KT 3048 9069
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
ZeringueSpecial weather statement, Mar 7, 4:39 PM CST, 3 hours 21 minutes before
Special Weather Statement
National Weather Service New Orleans LA
439 PM CST Sat Mar 7 2026
LAZ036-MSZ068-072330-
East Feliciana LA-Wilkinson MS-
439 PM CST Sat Mar 7 2026
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF NORTH CENTRAL EAST
FELICIANA PARISH IN SOUTHEASTERN LOUISIANA AND SOUTHEASTERN WILKINSON
COUNTIES THROUGH 530 PM CST
...
At 439 PM CST, Doppler radar was tracking a cluster of strong
thunderstorms near Centreville, or 13 miles northwest of Clinton,
moving northeast at 15 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Centreville and Norwood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3101 9106 3094 9107 3099 9118 3100 9118
3100 9123 3123 9109 3123 9106
TIME...MOT...LOC 2239Z 210DEG 12KT 3103 9110
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
ZeringueSpecial weather statement, Mar 7, 6:26 PM CST, 1 hour 34 minutes before
Special Weather Statement
National Weather Service New Orleans LA
626 PM CST Sat Mar 7 2026
MSZ069-080115-
Amite MS-
626 PM CST Sat Mar 7 2026
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SOUTHEASTERN AMITE
COUNTY THROUGH 715 PM CST
...
At 625 PM CST, Doppler radar was tracking a strong thunderstorm near
Liberty, moving northeast at 20 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Liberty.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3100 9082 3100 9095 3106 9098 3126 9085
3117 9062
TIME...MOT...LOC 0025Z 216DEG 19KT 3110 9087
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
ZeringueSpecial weather statement, Mar 7, 7:50 PM CST, 10 minutes before
Special Weather Statement
National Weather Service New Orleans LA
750 PM CST Sat Mar 7 2026
LAZ034-035-080215-
Pointe Coupee LA-West Feliciana LA-
750 PM CST Sat Mar 7 2026
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF WESTERN WEST
FELICIANA AND NORTHWESTERN POINTE COUPEE PARISHES THROUGH 815 PM CST
...
At 749 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Lettsworth to 8 miles northeast of Bayou
Current to near Batchelor to near Melville. Movement was east at 25
mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Morganza, Lettsworth, and Batchelor.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3087 9180 3097 9181 3098 9166 3097 9166
3098 9165 3094 9156 3088 9150 3074 9150
3073 9174 3078 9176 3082 9181 3084 9180
3086 9182
TIME...MOT...LOC 0149Z 276DEG 20KT 3093 9175 3089 9170 3080 9171 3075
9174
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
ZeringueSpecial weather statement, Mar 7, 7:54 PM CST, 6 minutes before
Special Weather Statement
National Weather Service New Orleans LA
754 PM CST Sat Mar 7 2026
LAZ071-080245-
Northern Tangipahoa LA-
754 PM CST Sat Mar 7 2026
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF NORTHWESTERN
TANGIPAHOA PARISH THROUGH 845 PM CST
...
At 754 PM CST, Doppler radar was tracking a strong thunderstorm near
Kentwood, or 9 miles north of Amite, moving northeast at 20 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Kentwood, Osyka, and Tangipahoa.
This includes Interstate 55 in Louisiana between mile markers 53 and
58.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3091 9034 3088 9032 3077 9043 3081 9055
3100 9050 3100 9035
TIME...MOT...LOC 0154Z 207DEG 17KT 3086 9046
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
Zeringue